MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422344
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a left tka performed on (b)(6) july 2019 due to osteoarthritis, the patient experienced aseptic loosening of the femoral component.This was addressed via revision surgery on (b)(6) june 2021 were all components where exchange.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a revision surgery of journey uni prothesis.As such, no further information will be available.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the requested medical documentation, definitive clinical factors which could have contributed to the reported aseptic loosening of the femoral component could not be concluded.The patient impact beyond that which was reported could not be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that loosening has been identified in possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, osteolysis and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
JUNI OX FB FEM SZ 4 LM RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15354166
Report Number1020279-2022-03948
Device Sequence Number6078074
Product Code HSX
UDI-Device Identifier03596010627339
UDI-Public03596010627339
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422344
Device Catalogue Number71422344
Device Lot Number18LM16189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71422262 JOURNEY UNI TIBINRT S5-6LM/RL9MM; 71422425 JRNY UNI TIBIAL BASE LM/RL SZ 5
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale
Patient Weight75 KG